Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 30, NWS Miami, FL

May 26, 2009Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 26, 2009, 3:57 PM EDT for Broward County, Florida. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2009, 3:57 PM EDT (19:57 UTC)
Expired
May 26, 2009, 4:09 PM EDT
In force
12 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Broward County, FL

The radar

The Miami radar (KAMX), 57 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2145 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 261957
SVRMFL
FLC011-262030-
/O.NEW.KMFL.SV.W.0030.090526T1957Z-090526T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT TUE MAY 26 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.

* UNTIL 430 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM LAUDERHILL TO HALLANDALE...AND
  MOVING EAST AT 25 MPH.

* THE LINE OF STORMS WILL AFFECT...
  HALLANDALE...
  DANIA BEACH...
  FORT LAUDERDALE...
  OAKLAND PARK...
  LAUDERDALE BY THE SEA...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2598 8011 2598 8023 2612 8032 2621 8019
      2622 8010
TIME...MOT...LOC 1957Z 248DEG 21KT 2618 8024 2599 8011

$$

TINGLER
1 follow-up statement
786 
WWUS52 KMFL 262009
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EDT TUE MAY 26 2009

FLC011-262019-
/O.CAN.KMFL.SV.W.0030.000000T0000Z-090526T2030Z/
BROWARD FL-
409 PM EDT TUE MAY 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWARD COUNTY IS
CANCELLED...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2598 8011 2598 8023 2612 8032 2621 8019
      2622 8010
TIME...MOT...LOC 2009Z 248DEG 21KT 2620 8017 2601 8004

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:14 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 26, 2:14 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT TUE MAY 26 2009

...HIGHEST RAIN CHANCE CONTINUES FOR THE EAST COAST METRO AREAS THIS
WEEK...

.DISCUSSION...
THE EAST AND WEST COAST SEA BREEZES HAS DEVELOPED EARLY THIS
AFTERNOON WITH SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZES.
THE WEST COAST SEA BREEZE WILL CONTINUE TO MOVE EAST ACROSS SOUTH
FLORIDA THIS AFTERNOON..WHILE THE EAST COAST SEA BREEZE REMAINS
OVER THE EAST COAST METRO AREAS...DUE TO THE SOUTHWEST STEERING
FLOW. THIS MEANS THAT THE INTERIOR AND EAST COAST METRO AREAS
WILL CONTINUE TO SEE THE SHOWERS AND THUNDERSTORMS INCREASE IN
COVERAGE...WHILE THE WEST COAST AREAS WILL BE MOSTLY DRY THIS
AFTERNOON. SO WILL CONTINUE THE SCATTERED TO NUMEROUS POPS OVER
THE INTERIOR AND EAST COAST METRO AREAS FOR THIS AFTERNOON...WHILE
LOWERING THE POPS TO SLIGHT CHANCE FOR THE WEST COAST METRO AREAS.

AT THE SAME TIME...A SHORT WAVE IN THE MID TO UPPER LEVELS OF THE
ATMOSPHERE OVER THE EASTERN GULF OF MEXICO WILL MOVE EAST THROUGH
SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING. THIS SHORT WAVE
WILL KEEP THE MID TO UPPER LEVELS COOL...AND ALLOW FOR THE
STRONGEST STORMS TO PRODUCE HAIL...GUSTY WINDS...AND HEAVY
RAINFALL. SO WILL MENTION A FEW STRONG STORMS ALONG THE EAST COAST
METRO AREAS FOR THIS AFTERNOON INTO EARLY EVENING.

THE SHOWERS AND THUNDERSTORMS SHOULD DIE OUT SLOWLY THIS EVENING
OVER THE INTERIOR AND EAST COAST METRO AREAS AS THE HEATING OF THE
DAY IS LOST. THE WEST COAST METRO AREAS COULD SEE A FEW SHOWERS OR
THUNDERSTORMS OVERNIGHT...DUE TO THE LIGHT SOUTHWEST WIND FLOW
OVER THE CWA.

THE RIDGE OF HIGH PRESSURE OVER FLORIDA KEYS WILL REMAIN NEARLY
STATIONARY THROUGH END OF THIS WEEK. THIS WILL KEEP THE CWA IN A
SOUTHWEST STEERING FLOW WHICH WILL FOCUS THE HIGHEST POPS OVER THE
EAST COAST METRO AREAS EACH DAY. SO HAVE GONE WITH SCATTERED TO
NUMEROUS POPS ALONG THE EAST COAST METRO AREAS TAPERING DOWN TO
LOW END SCATTERED POPS ALONG THE WEST COAST METRO AREAS.

THERE IS ALSO ANOTHER SHORT WAVE OVER THE CENTRAL GULF OF MEXICO
SEEN IN THE WATER VAPOR IMAGERY THAT WILL ALSO MOVE EAST AND INTO
SOUTH FLORIDA ON WEDNESDAY WHICH WILL KEEP THE COOL AIR ALOFT IN
PLACE. SO WILL CONTINUE TO MENTION A FEW STRONG STORMS WITH GUSTY
WINDS...HAIL...AND LOCALLY HEAVY RAINFALL IN THE HWO FOR WEDNESDAY.

TEMPERATURES EACH DAY THIS WEEK WILL BE AROUND 90 OVER THE EAST
COAST METRO AREAS TAPERING DOWN TO THE MID 80S OVER THE WEST COAST
METRO AREAS FOR THE HIGHS. THE LOWS WILL BE IN THE LOWER TO MID
70S OVER THE METRO AREAS WITH MID TO UPPER 60S OVER THE INTERIOR
AREAS EACH NIGHT THIS WEEK.

.EXTENDED FORECAST...
A WEAK COLD FRONT WILL WORK INTO SOUTH FLORIDA FROM THE NORTH THIS
WEEKEND BEFORE WASHING OUT. HIGH PRESSURE WILL THEN BUILD BACK
INTO SOUTH FLORIDA EARLY NEXT WEEK FROM THE ATLANTIC WATERS. THIS
PATTERN WILL BRING IN A LITTLE BIT OF DRIER AIR TO THE CWA THIS
WEEKEND. IT WILL ALSO REFOCUS THE HIGHEST POPS FROM THE EAST
COAST METRO AREAS EARLY THIS WEEKEND TO THE WEST COAST METRO
AREAS BY EARLY NEXT WEEK. SO HAVE KEPT THE 20 TO 30 PERCENT POPS
OVER THE CWA THIS WEEKEND...AND THEN PUT HAVE THE HIGHEST POPS OVER
THE WESTERN AREAS EARLY NEXT WEEK.

&&

.MARINE...
THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST DIRECTION TONIGHT
THROUGH EARLY THIS WEEKEND...BEFORE SWINGING TO A SOUTHEAST
DIRECTION BY END OF THIS WEEKEND. THE SPEEDS WILL ALSO REMAIN
BELOW 15 KNOTS THROUGH THIS WEEKEND. THE SEAS WILL ALSO BE 2 FEET
OR LESS THROUGH THE WEEKEND.

SO BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND
THUNDERSTORMS...AS THERE WILL BE NO HEADLINES IN EFFECT FOR ALL OF
THE SOUTH FLORIDA WATERS.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL ALSO REMAIN WELL ABOVE CRITICAL VALUE
OVER ALL OF SOUTH FLORIDA THIS WEEK. SO NO PROBLEMS WITH THE FIRE
WEATHER THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  89  72  87 / 40 60 40 60
FORT LAUDERDALE  74  89  74  87 / 40 50 40 50
MIAMI            75  90  75  88 / 40 50 40 50
NAPLES           72  86  72  85 / 20 40 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, May 26, 9:15 AM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
915 AM EDT TUE MAY 26 2009

FLZ063-066>075-168-172>174-270600-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
915 AM EDT TUE MAY 26 2009

...SCATTERED TO NUMEROUS THUNDERSTORMS INTERIOR AND EAST...
...SOME STRONG THUNDERSTORMS POSSIBLE...
...LOCAL FLOODING POSSIBLE DUE TO HEAVY RAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT
SOUTH FLORIDA TODAY AND INTO EARLY THIS EVENING. LOCALLY HEAVY
RAINS ,FREQUENT LIGHTNING STRIKES, GUSTY WINDS AND POSSIBLE HAIL
CAN BE EXPECTED.

WIND: WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THE STRONGER
THUNDERSTORMS.

HAIL: DIME-SIZED HAIL WILL BE POSSIBLE IN THE THUNDERSTORM
ACTIVITY.

FLOODING: THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. THE THUNDERSTORMS WILL BE SLOW
MOVING AND WITH ALREADY SOILS SATURATED FROM RAINS THE PAST FEW
DAYS, THIS COULD LEAD TO LOCALIZED FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY AFFECTING MAINLY THE INTERIOR AND EAST PORTIONS OF SOUTH
FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 26, 2:24 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT TUE MAY 26 2009

FLZ073-173-261900-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
224 PM EDT TUE MAY 26 2009

...STRONG THUNDERSTORMS MOVING TOWARD KROME AVENUE...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
MICCOSUKEE RESORT TO 4 MILES WEST OF HOMESTEAD GENERAL AIRPORT...
MOVING EAST AT 10 MPH.

THESE STORMS WILL AFFECT...

HOMESTEAD GENERAL AIRPORT...
MICCOSUKEE RESORT...
INTERSECTION KROME AND KENDALL DRIVE...
INLIKITA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2583 8045 2547 8046 2547 8064 2584 8062
TIME...MOT...LOC 1823Z 270DEG 11KT 2581 8057 2548 8060

TINGLER
Special weather statement, May 26, 2:28 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
228 PM EDT TUE MAY 26 2009

FLZ067-068-071-072-261900-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
228 PM EDT TUE MAY 26 2009

...STRONG THUNDERSTORM MOVING ACROSS PARKLAND...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PARKLAND...MOVING SOUTHEAST AT 5 MPH.

THIS STORM WILL AFFECT...

SANDALFOOT COVE...
PARKLAND...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS OF 40 TO 50
MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND
GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2638 8023 2631 8016 2628 8028 2634 8030
TIME...MOT...LOC 1827Z 331DEG 3KT 2634 8025

TINGLER
Special weather statement, May 26, 2:49 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
249 PM EDT TUE MAY 26 2009

FLZ073-074-173-261915-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
249 PM EDT TUE MAY 26 2009

...STRONG THUNDERSTORMS MOVING ACROSS WESTERN DADE COUNTY...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PENNSUCO TO
GOULDS...MOVING EAST AT 20 MPH.

THESE STORMS WILL AFFECT...

KENDALE LAKES...
PENNSUCO...
CUTLER RIDGE...
CUTLER BAY...
MIAMI LAKES...
CORAL GABLES...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2568 8025 2563 8027 2560 8031 2559 8030
      2555 8031 2554 8046 2591 8044 2591 8024
TIME...MOT...LOC 1849Z 264DEG 17KT 2588 8041 2557 8042

TINGLER
Special weather statement, May 26, 3:27 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT TUE MAY 26 2009

FLZ066-070-071-262030-
HENDRY FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
327 PM EDT TUE MAY 26 2009

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST HENDRY AND NORTHEAST
COLLIER COUNTIES...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
HENDRY CORRECTIONAL I/A/P TO 5 MILES WEST OF MILE MARKER 60 ON
ALLIGATOR ALLEY...MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL AFFECT...

COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...
HENDRY CORRECTIONAL I/A/P...
MILE MARKER 60 ON ALLIGATOR ALLEY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2657 8113 2629 8087 2619 8090 2606 8114
      2636 8145
TIME...MOT...LOC 1927Z 237DEG 8KT 2636 8132 2617 8111

BAXTER
Special weather statement, May 26, 3:43 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT TUE MAY 26 2009

FLZ072-172-262030-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
343 PM EDT TUE MAY 26 2009

...STRONG THUNDERSTORMS MOVING ACROSS EASTERN BROWARD COUNTY...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUNRISE TO MIRAMAR
PARKWAY AND UNIVERSITY DRIVE...MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL AFFECT...

PINES BLVD AND UNIVERSITY DRIVE...
NORTH PERRY AIRPORT...
DOWNTOWN-DAVIE...
NORTH LAUDERDALE...
LAUDERDALE LAKES...
HALLANDALE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2622 8008 2618 8010 2610 8010 2599 8011
      2599 8027 2621 8026 2629 8008
TIME...MOT...LOC 1943Z 224DEG 10KT 2616 8026 2599 8026

TINGLER
Special weather statement, May 26, 3:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT TUE MAY 26 2009

FLZ063-066-070-262100-
HENDRY FL-GLADES FL-INLAND COLLIER COUNTY FL-
357 PM EDT TUE MAY 26 2009

...STRONG THUNDERSTORMS MOVING ACROSS GLADES AND CENTRAL HENDRY
COUNTIES...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
PALMDALE TO 6 MILES NORTH OF HENDRY CORRECTIONAL I/A/P...MOVING EAST
AT 5 MPH.

THESE STORMS WILL AFFECT...

ORTONA...
PALMDALE...
DEVILS GARDEN...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2692 8107 2693 8110 2689 8111 2688 8109
      2685 8109 2682 8104 2646 8093 2636 8133
      2703 8149 2704 8134 2703 8129 2705 8127
      2708 8127 2712 8113
TIME...MOT...LOC 1957Z 256DEG 6KT 2699 8136 2640 8121

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:33 PM EDTSpecial Marine WarningMFL16 min
May 26, 2:24 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
May 26, 2:28 PM EDTSpecial Weather StatementMFLBroward32 min
May 26, 2:38 PM EDTSevere Thunderstorm WarningMFLBroward31 min
May 26, 2:49 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
May 26, 2:52 PM EDTSevere Thunderstorm WarningMFLMiami-Dade53 min
May 26, 2:56 PM EDTSevere Thunderstorm WarningMFLPalm Beach30 min
May 26, 3:00 PM EDTSevere Thunderstorm WarningMFLBroward60 min
May 26, 3:02 PM EDTSevere Thunderstorm WarningMFLMiami-Dade33 min
May 26, 3:04 PM EDTSpecial Marine WarningMFL56 min
May 26, 3:16 PM EDTAreal Flood AdvisoryMFLPalm Beach119 min
May 26, 3:27 PM EDTSpecial Weather StatementMFLHendry63 min
May 26, 3:43 PM EDTSpecial Weather StatementMFLBroward47 min
May 26, 3:57 PM EDTSpecial Weather StatementMFLGlades, Hendry63 min
May 26, 4:00 PM EDTSpecial Marine WarningMFL39 min
May 26, 4:05 PM EDTSpecial Weather StatementMFLPalm Beach55 min
May 26, 4:14 PM EDTSpecial Weather StatementMFLHendry46 min
May 26, 4:24 PM EDTSevere Thunderstorm WarningMFLGlades66 min
May 26, 5:06 PM EDTSpecial Marine WarningMFL54 min
May 26, 5:08 PM EDTSevere Thunderstorm WarningMFLGlades37 min
May 26, 5:20 PM EDTSpecial Weather StatementMFLHendry55 min
May 26, 5:29 PM EDTAreal Flood AdvisoryMFLBroward2 hr
May 26, 5:34 PM EDTSevere Thunderstorm WarningMFLGlades26 min
May 26, 5:55 PM EDTAreal Flood AdvisoryMFLGlades, Hendry110 min
May 26, 6:00 PM EDTSpecial Marine WarningMFL60 min
May 26, 6:06 PM EDTSpecial Marine WarningMFL54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.